Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 11, 2016, 9:22 AM CST for 4 counties in Alabama. It took effect at Mar 12, 2016, 9:00 PM CST. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 9:22 AM CST (15:22 UTC)
- In effect from
- Mar 12, 2016, 9:00 PM CST
- Expired
- Mar 15, 2016, 9:00 AM CDT
- In force
- 59 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 101.14 ft at Mar 12, 2016, 10:00 PM CST.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
758
WGUS44 KBMX 111522
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 AM CST FRI MAR 11 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall of 2 to 3 inches has occurred over the past 24 hours
across far west-central Alabama with locally higher amounts over the
Tombigbee River basin in eastern Mississippi... and a flood warning
is now in effect for the Tombigbee River at Gainesville Lock and Dam
along with the Tombigbee River at the Demopolis Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-120322-
/O.NEW.KBMX.FL.W.0025.160313T0300Z-160315T1400Z/
/GNSA1.1.ER.160313T0300Z.160313T1700Z.160315T0200Z.NO/
922 AM CST FRI MAR 11 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Tombigbee River At Gainesville Lock and Dam.
* from Saturday evening to Tuesday morning...or until the warning is
cancelled.
* At 8:30 AM Friday The stage Was 88.1 feet.
* Flood stage is 101 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 102.1 feet by early Sunday afternoon. The
river will fall below flood stage by Monday night.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-120322-
/O.NEW.KBMX.FL.W.0026.160313T1334Z-000000T0000Z/
/DLDA1.1.ER.160313T1334Z.160314T2300Z.000000T0000Z.NO/
922 AM CST FRI MAR 11 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the warning is
cancelled.
* At 8:15 AM Friday The stage Was 49.5 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 70 feet by Monday evening.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$2 follow-up statements
305
WGUS84 KBMX 120210
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CST FRI MAR 11 2016
...The Flood Warning continues for the Tombigbee River at
Gainesville Lock and Dam...
Rainfall Thursday through Friday locally and upstream in Mississippi
is resulting in rises along the Tombigbee River. Passing showers are
possible through tonight...with another round of rain and perpaps
isolated storms on Saturday. A brief crest in minor flood stage is
expected early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-121409-
/O.EXT.KBMX.FL.W.0025.160314T1435Z-160315T2300Z/
/GNSA1.1.ER.160314T1435Z.160314T2300Z.160315T1100Z.NO/
809 PM CST FRI MAR 11 2016
...Flood Warning extended until Tuesday evening...The Flood Warning
continues for the Tombigbee River at Gainesville Lock and Dam.
* from Monday morning to Tuesday evening...or until the warning is
cancelled.
* At 7:30 PM Friday the stage was 92.3 feet.
* Flood stage is 101.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 101.7 feet by Monday evening. The river
will fall below flood stage by Tuesday morning.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$114
WGUS84 KBMX 121502
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST SAT MAR 12 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam...
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Moderate rainfall over the Tombigbee River basin, last week, produced rises on
the water levels...The latest model forecast no longer has water levels rising
to flood stage for the Gainesville Lock and Dam as well as the Demopolis Lock
and Dam. The Bevill Lock and Dam is currently in a minor flood stage and
expects to remain in the flood stage until Wednesday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-130302-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160316T0929Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160315T2129Z.NO/
902 AM CST SAT MAR 12 2016
...Flood Warning extended until late Tuesday night...The FLood
Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until late Tuesday night...or until the warning is cancelled.
* At 8:00 AM Saturday the stage was 125.5 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0025.000000T0000Z-160315T2300Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 8:30 AM Saturday the stage was 93.1 feet.
* Flood stage is 101.0 feet.
* Forecast...The river will crest below flood stage at feet Monday
evening.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0026.000000T0000Z-160316T0948Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 8:15 AM Saturday the stage was 63.6 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will crest below flood stage at feet tomorrow
evening .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:14 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 11, 6:14 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 AM CST FRI MAR 11 2016 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM...TODAY AND TONIGHT. UPPER CUTOFF LOW IS NOW OVER THE RIO GRANDE VALLEY WITH DEEP SOUTHERLY FLOW STREAMING MOISTURE RICH GULF AIR NORTHWARD ACROSS LOUISIANA AND MISSISSIPPI. A LARGE RAIN SHIELD IS STILL VISIBLE ACROSS THIS AREA WITH FLOODING ONGOING OR POSSIBLE. THERE IS ALSO A WEAK STALLED FRONTAL BOUNDARY THAT STRETCHES NORTHEASTWARD ACROSS NORTHERN MISSISSIPPI AND SOUTHERN TENNESSEE. THE RAIN HAS DECREASED IN COVERAGE ACROSS ALABAMA SINCE MIDNIGHT BUT LIGHT RAIN CONTINUES ACROSS THE WESTERN COUNTIES. THE BEST RAIN CHANCES TODAY WILL REMAIN ACROSS THE FAR WEST...CLOSER TO THE UPPER LOW AND WITHIN THE MORE MOISTURE RICH AIRMASS. WHILE WE DO NOT EXPECT WIDESPREAD FLOODING PROBLEMS ACROSS OUR CWA...SOME LOCALIZED FLOODING IS POSSIBLE IN THE WEST WHERE GENERALLY 2-3 INCHES OF RAIN HAS FALLEN SINCE THURSDAY AFTERNOON. MODELS SHOW ENOUGH INSTABILITY FOR AT LEAST A FEW EMBEDDED THUNDERSTORMS TODAY...PRIMARILY ACROSS THE WEST. TEMPS WILL ONCE AGAIN RISE INTO THE 70S...AND POSSIBLY LOW 80S IN THE SOUTHEAST. THE UPPER LOW WILL LIFT NORTHWARD INTO TEXAS TONIGHT...WHICH IN TURN WILL BRIEFLY ENHANCE THE UPPER RIDGE TO OUR EAST. AS A RESULT RAIN CHANCES WILL DECREASE OVERNIGHT WITH SCATTERED SHOWERS STILL POSSIBLE ACROSS THE WEST/SOUTHWEST AFTER MIDNIGHT. LOWS WILL BE IN THE 60S ONCE AGAIN TONIGHT. 19 .LONG TERM...SATURDAY THROUGH THURSDAY. THE UPPER LOW WILL LIFT TO THE NORTHEAST AND OPEN AS IT MERGES WITH MEAN FLOW ACROSS THE MIDWEST. THIS WILL SHIFT THE MOISTURE AXIS FURTHER TO THE EAST AND ACROSS CENTRAL ALABAMA SATURDAY AND SATURDAY NIGHT. IMPULSES ROTATING AROUND THE WEAKENING TROUGH WILL AID IN SHOWER DEVELOPMENT SATURDAY MORNING...WITH ADDITIONAL COVERAGE AND HEAVIER RAINFALL SATURDAY AFTERNOON AND EVENING AS THE SHORTWAVE AXIS SWINGS THROUGH THE TENNESSEE VALLEY AND THE LLJ STRENGTHENS. WILL NEED TO WATCH FOR DEVELOPMENT ALONG THE NORTHERN GULF COAST DURING THE DAY AND SEE IF THAT PRECLUDES HEAVIER RAINFALL NORTHWARD. GIVEN THE CURRENTLY FORECASTED WIND FIELDS...DEVELOPMENT SHOULD SPREAD NORTHWARD-NORTHEASTWARD INTO THE AREA AND NOT REMAIN ALONG THE COAST. WOULD EXPECT THE ALREADY HIGH POPS FOR THIS TIME PERIOD TO INCREASE FURTHER FOR AT LEAST A PORTION OF THE AREA SOMETIME SATURDAY AFTERNOON AND EVENING. DRIER AIR BEGINS TO WORK INTO THE AREA FROM THE SOUTHWEST EARLY SUNDAY AS THE SYSTEM LIFTS INTO THE MIDWEST. A QUICK MOVING UPPER LOW CROSSING THE SOUTHERN PLAINS WILL BE RIGHT ON THE HEELS OF THE EXITING SHORTWAVE. COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW WILL STEEPEN LAPSE RATES SUNDAY NIGHT AND EARLY MONDAY. LOW CAPE VALUES AND DECENT SHEAR WOULD BE SUPPORTIVE OF THUNDERSTORMS. MODELS DIFFER WITH THE TRACK AND TIMING OF THIS LOW AND WHETHER THE BETTER FORCING WILL BE TO OUR NORTH...LEAVING MAINLY SHOWERS AND A COUPLE THUNDERSTORMS ACROSS NORTH CENTRAL ALABAMA. WILL KEEP THE MENTION OF TS IN THE GRIDS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ADD A MENTION OF SVR STORMS TO THE HWO. WE GET A CHANCE TO DRY OUT THE MIDDLE OF NEXT WEEK. A WEAK FRONT WILL DROP INTO THE SOUTHEAST TUESDAY NIGHT AND WEDNESDAY. FORCING AND MOISTURE IS VERY WEAK...AND HAVE LOWERED POPS FOR THIS TIME PERIOD. THE NEXT SYSTEM BEGINS TO TAKE SHAPE TO OUR WEST THE END OF THE WORK WEEK...AND ALTHOUGH THERE ARE MODEL DIFFERENCES ON HOW THE SYSTEM PROGRESSES EASTWARD...LOOKS LIKE RAIN RETURNS TO CENTRAL ALABAMA FOR THE WEEKEND. 14 && .AVIATION... 12Z TAF DISCUSSION. CONFIDENCE HAS INCREASED SOMEWHAT SINCE THE LAST TAF ISSUANCE. THE LOW CIGS THAT THE MODELS WERE ADVERTISING...AND STILL ARE TO SOME DEGREE...HAVEN'T MATERIALIZED ACROSS CENTRAL ALABAMA. HAVE LEANED MORE TOWARD PERSISTENCE VERSUS MODEL GUIDANCE AND WILL KEEP PREVAILING VFR CONDITIONS THRU THE PERIOD. HOPING THE STRATUS DECK STAYS WEST OF THE TERMINALS. RAIN COVERAGE HAS DECREASED OVERNIGHT WITH ONLY SOME LIGHT SHOWERS ACROSS THE WESTERN COUNTIES...INCLUDING TCL...THIS MORNING. THE HIGHEST RAIN CHANCES WILL REMAIN ACROSS THE WEST TODAY/TONIGHT. SOUTHEAST WINDS LESS THAN 10 KTS TODAY DECREASING TO AROUND 5 KTS OVERNIGHT. 19 && .FIRE WEATHER... INCREASED RAIN COVERAGE ACROSS THE WEST TODAY...WITH SHOWERS AND POSSIBLY A THUNDERSTORM THIS AFTERNOON. RAINFALL COULD BE HEAVY AT TIMES. EASTWARD...SCATTERED LIGHT TO MODERATE SHOWERS ARE POSSIBLE. MOISTURE AXIS AND RAIN COVERAGE WILL SHIFT EASTWARD SATURDAY...AFFECTING ALL OF CENTRAL ALABAMA. DRIER CONDITIONS RETURN TO THE AREA BEGINNING SUNDAY. WINDS REMAIN OUT OF THE SOUTH TO SOUTHEAST THROUGH SATURDAY. WITH MOISTURE REMAINING HIGH THROUGH THE FORECAST PERIOD....NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 77 60 77 57 73 / 30 20 40 70 50 ANNISTON 78 62 78 59 73 / 30 20 30 70 40 BIRMINGHAM 77 64 76 61 74 / 40 30 50 70 40 TUSCALOOSA 75 63 74 61 76 / 70 50 70 70 30 CALERA 77 63 75 60 75 / 50 30 50 70 30 AUBURN 79 63 78 61 75 / 20 10 30 70 40 MONTGOMERY 81 64 79 62 78 / 40 20 50 70 20 TROY 81 62 78 61 78 / 20 20 40 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 11, 6:35 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 AM CST FRI MAR 11 2016 ALZ011>015-017>050-121545- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 635 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING IS LIKELY ALONG THE SUCARNOOCHEE RIVER AND PORTIONS OF THE TOMBIGBEE RIVER TODAY DUE TO HEAVY RAINFALL OVER THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MINOR FLOODING MAY CONTINUE ALONG THE SUCARNOOCHEE AND PORTIONS OF THE TOMBIGBEE RIVER THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:56 PM CST | River Flood Warning | BMX | Sumter | 6 days |
| Mar 11, 2:00 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 4 days |
| Mar 11, 7:29 AM CST | Areal Flood Advisory | BMX | Sumter | 2 hr |
| Mar 11, 9:22 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 24 hr |
| Mar 11, 9:39 AM CST | Flash Flood Watch | BMX | Greene, Lamar, Marengo, Pickens, Sumter | 29 hr |
| Mar 11, 9:57 AM CST | Areal Flood Advisory | BMX | Sumter | 2 hr |
| Mar 11, 11:17 AM CST | Flash Flood Warning | BMX | Sumter | 3 hr |
| Mar 11, 11:39 AM CST | Areal Flood Advisory | BMX | Marengo | 2 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.